ONUG Digital Live - May 6-7

 

Wednesday, May 6, 2019 – 

9:00 AM – 9:10 AM (10 min)
Welcome To ONUG Digital Live!
Nick Lippis, Ernest Lefner, Suzan Mahboob, Mark Tierney

     

 

9:10 AM – 9:40 AM (30 min)
ONUG Journey to the Enterprise Cloud with Nick Lippis
Nick Lippis

At ONUG, the Enterprise Cloud is the primary business platform in which a corporation becomes a digital enterprise driving digital revenue and operational efficiency. Central to this journey is the building of hybrid/multi-cloud infrastructure to deliver digital experiences and brand value to customers, partners, and suppliers at scale and speed. Nick Lippis discusses the ONUG journey of building, running, and securing the enterprise cloud.

   

 

9:40 AM – 10:10 AM (30 min)
Enterprise Cloud: The Digital Business Platform for Freddie Mac
Mike Ryan, Vice President of Tech Strategy at Freddie Mac

Mike Ryan, VP Technology Strategy of Freddie Mac, overhauled Freddie Mac’s computer infrastructure by adopting a software-defined approach to gain speed and scale.  He implemented a distributed container strategy and has automated much of its cloud governance.   Mike will share what he learned from this experience and how it helped Freddie Mac during and after the COVID19 pandemic.

 

10:15 AM – 10:55 AM (40 min)
C-Level Fireside Chat: Automating Governance in the Cloud Era
Moderator: Don Duet: Speakers: Gene Sun FedEx CISO, James Beeson Cigna CISO, Daniel Conroy Raytheon Technologies CISO/CTO

To help organizations ensure that all aspects of its deployment pipeline are protected as delivery velocity increases, Gene Sun FedEx CISO, Daniel Conway Raytheon Technologies Corporate VP and CTO, James Beeson Cigna CISO and Nick Lippis of ONUG invited a range of corporations to join a collaborative, with its first project being a framework for automated cloud governance.   In this fireside chat, Gene, James, and Daniel discuss the collaborative’s goals and why automated cloud governance will define all corporate technology supply chains moving forward.

     

 

10:55 AM – 11:40 AM (45 min)
Cloud Governance & Controls – What Are They? Why Are They Important? How Can It Possibly Work With Agile?
Moderator: Chitra Elango, DevSecOps Fannie Mae; Speakers: Ernest Lefner SM – FSO Digital Advisory, Chris McCarthy, Manager EY, Michael Mckenna Cigna, Amir Khan, Alkira

This session will cover a practical and agile approach to governance and controls by utilizing cloud and modern technologies.   The session will cover governance, why it’s important, the controls that support governance, and why they are critical to a successful business.

     

 

11:40 AM – 12:10 PM (30 min)
Building Your Digital Transformation Leadership Team
Moderator: Paola Saibene, American Heart Association & CEO Quartus Factor, Speakers: Renee Galitis, CIO caliber home loans, Shannon Lietz Intuit, Abby Kearns, Executive Director Cloud Native Foundation

To compete in today’s digital economy, you need the right people, processes, and technology to succeed. Join us for this panel session and hear from these experienced business leaders on how they have approached this challenge.

     

 

12:10 PM – 12:20 PM (10 min)
Riverbed Proof of Concept Session: Accelerating Network & App Performance for Remote Workers
Brandon Carroll

In this Proof of Concept, Riverbed will demonstrate how enterprises can use both Client Accelerator and SaaS Accelerator solutions to overcome bandwidth and latency issues that cause poor network and application performance when working at home or other remote locations.

 

 

12:15 PM – 12:25 PM (10 min)
Itential Proof of Concept Session: Multi-Domain Automation for SD-WAN Branch Deployments
Rich Martin

By automating the entire end-to-end process for SD-WAN branch deployment, tremendous benefits can be achieved. Itential, a network automation software company, will present a PoC automating the end-to-end deployment of a new SD-WAN branch office. This demonstration will automate systems in multiple domains in order to show the enormous benefits of end-to-end automation of SD-WAN deployments.

 

 

12:20 PM – 12:40 PM (20 min)
Alkira Open Session: The Network. Reinvented for Cloud
Manan Shah

     

 

12:25 PM – 12:35 PM (10 min)
AppNeta Proof of Concept Session: Remote Work and the New Normal for Enterprise Networking
Alec Pinkham

AppNeta will highlight methods of regaining visibility into this new world of IT with remote workers. Measurement should be based on how end-users will interact with the network and what considerations and requirements need to go into ensuring their apps perform as needed.

   

 

12:30 PM – 12:40 PM (10 min)
Pliant.io Proof of Concept Session: IT Process Automation a Low-Code / No-Code UI 
David Hegenbarth

Pliant’s unified platform for IT Process Automation simplifies how ITOps, DevOps, and SecOps teams can quickly develop and deploy workflow automation in response to the demands of complex IT processes. By transforming API code into low-code building blocks, Pliant can Automate, Secure, and Transform all of the business’ digital processes.

   

 

12:40 PM – 12:50 PM (10 min)
Aviatrix Proof of Concept Session: Enterprise Multi-Cloud Network Operational Visibility
Rod Stuhlmuller

In this PoC, we will demonstrate how Aviatrix’s CoPilot leverages information from Aviatrix’s advanced multi-cloud network data plane to deliver global operational visibility into your multi-cloud network. We will show how enterprise IT teams use CoPilot’s dynamic topology mapping to maintain an accurate topology of their global multi-cloud networks, FlowIQ to analyze global network traffic flows and global heat maps and time series trend charts to easily pinpoint and troubleshoot traffic anomalies.

   

 

12:45 PM – 12:55 PM (10 min)
NetBrain Proof of Concept Session: A Network Automation Architecture to Continuously Reduce MTTR
Chris Villemez

In this presentation, we will review an automation framework to examine opportunities for continuously reducing MTTR through a feedback loop of continuous improvement. At the core of this framework is a virtual network fabric that enables teams to visualize the hybrid infrastructure end-to-end during incident response.

   

 

12:55 PM – 1:05 PM (10 min)
NETSCOUT Proof of Concept Session: The Innovation Journey: From ITOps to AIOps
Paul Barrett

In this video, Paul Barrett, CTO of Enterprise business at NETSCOUT, explains the company’s ML and AIOps capabilities and strategy.  The video includes excerpts from Paul’s address to NETSCOUT user forum, Engage 2020, that took place during the last week of April 2020.

     

 

1:00 PM – 1:10 PM (10 min)
Gluware Deploy Gluware from the Mircosoft Azure Marketplace to Accelerate Network Automation 
Michael Haugh

Many companies now need to automate their enterprise networks faster than ever to ensure network agility and security in these challenging times. Gluware Intelligent Network Automation software platform is now available in the Microsoft Azure Marketplace. The PoC demonstration will demonstrate spinning up Gluware from MS Azure along with performing inventory and automating standard configuration policies to the network devices.

     

 

1:05 PM – 1:15 PM (10 min)
SevOne Proof of Concept Session: Optimizing Application Performance and Application Resources
Brian Promes, Eric Wright

With today’s sudden, dramatically increased remote workforce putting a strain on just about every company’s infrastructure, applications no longer just support business – they are the business. In an always-on, always-connected digital world, the expectation is for enterprises and service providers to deliver flawless application experiences to their employees, customers, and business partners—every second of every day.

   

 

1:20 PM – 1:40 PM (20 min)
Maintaining Business Continuity During Crisis, Empowering a Remote Workforce and Scaling for Future Success – GHD Inc. with Riverbed Midday Keynote: Riverbed
Brandon Carrol and C. Randy Taylor, GHD Inc.

With 12,000 employees and 260 offices on five continents, GHD is one of the world’s leading professional services companies. Due to COVID-19, GHD needed to quickly scale work-from-home capabilities to maintain business continuity and employee productivity. In this keynote, C. Randy Taylor, Global Network Manager for GHD, joins Riverbed to discuss how the company prepared to ramp up from 1,500 remote connections in any given region to 6,000 active connections at once. At the same time, GHD was able to decrease WAN traffic by 49% and increase file transfer performance by 55%, boosting network efficiency and productivity for their remote employees, and ensuring they can deliver for their customers.

   

 

1:40 PM – 2:00 PM (20 min)
Automating Business Continuity: Network Life Before, During and After COVID-19 – Terracon with Gluware Midday Keynote
Jeff Gray, Jamie Hughes

Jeff Gray, CEO, and Co-Founder of Gluware and Jamie Hughes, Infrastructure Architect at Terracon, will discuss the importance of making the switch from manual to agile network automation to stay ahead of the “Next Big Thing” that will surely arise and impact our enterprises. As we all work to manage dramatic changes from global digitization to a global pandemic, proactive business planning is key to business success. Learn how Terracon’s early adoption of Gluware’s Intent-Based Networking (IBN) platform positioned their NetOps team for success.

 

 

2:00 PM – 2:20 PM (20 min)
Reimagining Digital Transformation in the Face of Disruption – McKesson with Verizon Midday Keynote 
Brian Silverman, Daniel Lawson

     

 

2:20 PM – 3:15 PM (55 min)
Great Discussion: Institutionalizing DevSecOps in the Large Enterprise
Moderator: Keith Shinn, Speakers: Shannon Lietz Intuit, Pat O’Neil FedEx, Chris Zanelli CitHub

IT business leaders under pressure to deliver digital revenue streams at speed are now looking toward the DevOps model as a means to gain agility and hasten time to market. Is institutionalizing DevSecOps about adopting new technologies and frameworks or is it really a major shift in IT culture, business processes and governance issues?

     

 

3:15 PM – 3:25 PM (10 min)
A10 Proof of Concept Session: Leveraging the Benefits of Multi-Cloud Architectures
Paul Nicholson, Taka Mitsuha

The multi-cloud concept also presents unique challenges — for example, applications delivered via diverse environments with diverse capabilities often suffer from performance inconsistencies, creating management headaches, and jeopardizing the user experience. 

We will show a demonstration covering:

  • The fundamental requirements for a consistent application services strategy in a cloud burst scenario
  • The critical ability to automate policy in a multi-cloud deployment (on-premises and public cloud) 
  • Single pane of glass for multi-cloud application services observability
   

 

3:20 PM – 3:30 PM (10 min)
Mist, A Juniper Company Proof of Concept Session: Transforming User and IT Experiences with AIOps for Networking
Christian Gilby

In this PoC presentation, we will share the vision that Juniper and Mist have for the AI-Driven Enterprise which leverages AIOps, analytics, and open APIs to automate network operations in a hybrid multi-cloud world and turn insights into actions. We will walk through a demo of a real-world system that is leveraging AIOps across a wired and wireless network. We will also discuss how open APIs and the work we are participating in as part of the AI for IT ONUG working group will give customers end-to-end insight and automation for multi-vendor networks.

 

3:30 PM – 3:40 PM (10 min)
Verizon Proof of Concept Session: Revisiting Business Challenges with Computer Vision & AI over 5G/MEC
Lov Kher, Ph.D

This presentation will address the fourth industrial revolution that is the driving force for the adoption of 5G and platform services. Key building blocks and capabilities of 5G service will be described. Additional topics such as Mobile Edge Computing (MEC) utilizing Computer Vision and Artificial Intelligence (AI) will be covered along with some examples of use cases will be discussed.

   

 

3:35 PM – 3:50 PM (15 min)
Net One Proof of Concept Session: Hybrid Multi-Cloud Monitoring with Dynamic Edge Function Deployment
Takefumi (Totti) Murakami, Go Chiba

We introduce the monitoring solution to cover multi-cloud including Edge Cloud. In Edge Cloud, there should be different monitoring requirements per site as the environment for each site will be different. We will show the framework and mechanism to flexibly change not only monitoring targets but monitoring functions. It will enable the customers to deploy monitoring networks effectively especially for the nation/worldwide areas like IoT Edge where they have limited physical and human resources for monitoring.

   

 

3:40 PM – 3:50 PM (10 min)
Microsoft Proof of Concept: Highly Available Infrastructure with Azure Scale Sets
Jay Gordon

Azure virtual machine scale sets let you create and manage a group of identical, load-balanced VMs. The number of VM instances can automatically increase or decrease in response to demand or a defined schedule. Scale sets provide high availability to your applications and allow you to centrally manage, configure, and update a large number of VMs. 

This session will provide an overview of the reliability and scale improvements organizations can use by utilizing Azure Scale Sets with their IaaS platform.

   

 

4:00 PM – 4:45 PM (45 min)
Cloud Native DevOps Track: Culture above Everything: A Pipe(line) Dream?
Moderators: Michael Clark and Suzan Mahboob Confirmed speakers: Laura Stone (Klaviyo), Mick Currey (Fidelity), Marisa Sawatphadungkij (Enverus & DevOpsDays Austin)

While much of the innovation seen in the DevOps world has been expressed in an explosion of new tools and technologies, it is widely claimed that the key to DevOps success lies in the realm of culture. But how deterministic is culture really? Does an authentic “DevOps Culture” truly make a measurable difference to the success of those organizations that have embraced it? If so, how? What are the key cultural contributors to DevOps success? This panel will explore what DevOps culture looks like in the enterprise today and review the critical cultural differentiators as seen by those who have embraced the mantra of “continuous integration and continuous delivery.”

 

4:00 PM – 4:45 PM (45 min)
ONUG Working Group: A Framework for Automated Cloud Governance
Moderator Charlene O’Hanion, speakers Michael McKenna, Pat O’Neil, John Willis

During the winter months, while the global pandemic took over the world, a new collaborative formed to explore how to remove one of the biggest impediments to enterprise cloud; automating cloud governance.   DevSecOps executives from Cigna, FedEx, United Technologies, JPMC, UBS, Kaiser Permanente, Pfizer, Concord Labs, RedHat, PNC, and others met to create the industry’s first framework to automate cloud governance.   At the core of this work is delivering automated solutions that extend CICD when a pipeline and attestation includes multiple cloud providers.  Automating cloud governance will accelerate cloud consumption and compliance at the speed and scale of DevOps. This work will forever change the IT supply chain servicing the enterprise cloud.  In this session, we share a framework that all organizations can use.

 

4:45 PM – 5:30 PM (45 min)
Cloud Native DevOps: Tools, Processes, and Automation: The Reality Today
Moderator: Anaf Durrani Confirmed Speakers Don Luchini, SimpliSafe, Angel Rivera (Circle CI), Tiffany Jachja (Harness.io)

How do the best DevOps teams approach the question of what constitutes the right tools and how do distributed teams master their effective use? Are the best toolsets necessarily “best of breed”?  Further, how do choices about tools impact our automation success? What guardrails are needed for distributed teams so that automation works across the enterprise? This session brings tools providers and practitioners together to share their experiences on how to achieve mastery over this unwieldy space.

 

4:45 PM – 5:30 PM (45 min)
ONUG Working Group: Orchestration and Automation of Network Infrastructure
Moderator: David Hegenbarth, Pliant Speakers: Brian Silverman, McKesson Technology; Michael Haugh, Gluware

As organizations evolve and become ever more dependent on technology to deliver value, demands on the speed and agility of enabling infrastructure continue to increase. While the benefits of network orchestration and automation in these environments is intuitively clear, concise information on methodologies, best practices, ROI, and even terminology is lacking. In this session, the ONUG Orchestration and Automation Working Group will begin to address these concerns by presenting a taxonomy to establish a common understanding within which to proceed. This will be followed by a description of priority use cases for enterprise users.